Quillivant XR Overdose
Symptoms of an overdose with Quillivant XR (methylphenidate ER oral suspension) may include vomiting, seizures, and chest pain. The effects can vary depending on several factors, including how much was taken and whether it was taken with any other medicines. To treat a recent overdose, a healthcare provider may administer certain medications or pump the stomach.
Quillivant XR™ (methylphenidate ER oral suspension) is a prescription medication used to treat attention deficit hyperactivity disorder (ADHD). It belongs to a general group of medicines known as stimulants.
As with most medicines, it is possible to overdose on Quillivant XR. The specific effects of an overdose would vary, however, depending on a number of factors, including the Quillivant XR dosage and whether it was taken with any other medications or substances.
Possible symptoms of a Quillivant XR overdose may include:
- Muscle twitches
- Flushing (sudden warmth and redness of the face, neck, and chest)
- Abdominal (stomach) pain
- Chest pain
- Dry eyes and mouth
- Dilated pupils
- An abnormally elevated mood (euphoria)
- Over-responsive reflexes
- Rapid breathing
- Confusion and disorientation
- Seeing or hearing things that are not real (hallucinations)
- A rapid, forceful, or abnormal heartbeat
- High or low blood pressure (hypertension or hypotension)
Treatment after a Quillivant XR overdose may vary. If the overdose was recent, a healthcare provider may "pump" the stomach or administer activated charcoal to reduce the amount of medicine absorbed into the body.
Treatment will also involve other supportive care, which consists of treating symptoms that occur as a result of the overdose. For example, supportive treatment options for this type of overdose may include:
- Fluids through an intravenous line (IV), if necessary
- Close monitoring of the heart, blood pressure, and breathing
- Benzodiazepines to treat agitation
- Other treatments based on complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on this medication.